MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X6; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0306
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The initial reporter phone: (b)(6).The initial reporter email address was not available / reported.Initial reporter address line 1: east side of (b)(6) scenic area.Initial reporter address line 2: (b)(6).Conclusion: the healthcare professional reported that the patient presented with a vertebral aneurysm with the following dimensions: length 3.5mm, width 3.2mm, and aneurysm neck 2.8mm.After access was established, the physician opened the coil packaging of the complaint device, a 3mm x 6cm orbit galaxy complex xtrasoft coil (640cx0306 / 30729844) and pushed the coil out for inspection.The coil appeared intact.It was then reported that the physician felt some resistance during the process of delivering the coil through the concomitant microcatheter (competitor brand).The coil was in the target position and filled in the aneurysm, but it became impeded in the microcatheter when ¼ of the coil had filled the aneurysm and could not be filled any further.The physician retracted the coil and switched to a stryker coil to fill the aneurysm followed by a second and third cerenovus coil to successfully complete the procedure.There was no negative impact to the patient.Multiple attempts to obtain additional information related to the procedure and the reported device issue were unsuccessful.If additional information is received at a later date, this file will be updated accordingly.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 6cm orbit galaxy complex xtrasoft coil was received contained in the decontamination pouch.Visual inspection was performed.It was noted that the hypo-tube has multiple kinked areas along its entire length.The embolic coil component was noted still inside the introducer.No other damages were observed.A microscopic inspection was performed.Under magnification, the embolic coil was observed stretched in its proximal section but it still remains attached to the gripper.The reported issue documented in the complaint that the physician felt some resistance and the coil became impeded in the microcatheter could not be evaluated through functional test due to the condition of the hypo-tube with multiple kinks areas on its entire length and with the embolic coil stretched at the proximal portion.Such conditions can be reasonably considered to be relevant for the impeded condition encountered during the procedure where the use of excessive force had been applied and based on these findings, the customer complaint was able to be confirmed.The physician pushed the coil for inspection and it seemed intact.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.Coil stretching is a known potential issue associated with the use of this device.The instruction for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.Stretching can occur during procedure handling where force may have been inadvertently applied.The stretched condition of the embolic coil was not originally reported in the complaint, the coil appeared to be intact when it was pulled for inspection.With the limited information available, the root cause of the coil stretching remains unknown.However, risk documentation review indicates that stretching can occur during embolic coil placement due to unfavorable coil placement/entangling in existing coil mass (or first coil entanglement on itself), resulting in the embolic coil assembly not being retractable.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30729844) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) does contain the following recommendations: never advance, withdraw, or torque the delivery tube against resistance without first determining the cause of resistance under fluoroscopy.Manipulation of the delivery tube against resistance can cause damage and/or premature detachment of the coil.If friction is noted with any subsequent detachable coil system, carefully examine the detachable coil system and the infusion catheter for possible damage.Replace both if necessary.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
Impeded.It was reported that patient was suffered from vertebral aneurysm, size is as follow: length 3.5mm, width 3.2mm, aneurysm neck 2.8mm.After access was established, physician opened packaging of coil, then pushed out the coil for inspection and it appeared intact.Doctor felt some resistance during process of delivering the coil to microcatheter (other brand: ev3).The coil was in target position and filled in the aneurysm, but it was impeded in microcatheter when 1/4 of the coil was filled in the aneurysm and could not be filled any more.Physician retracted the coil and switched other brand (stryker) coil to fill the aneurysm.After that, the second and third jnj coil were used to complete the surgery smoothly.There was no patient injury report.

Brand Name
OG CMPLX XTRASOFT COIL 3X6
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16135212
Report Number3008114965-2023-00025
Device Sequence Number17805207
Product Code KRD
UDI-Device Identifier10886704030591
UDI-Public10886704030591
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number640CX0306
Device Catalogue Number640CX0306
Device Lot Number30729844
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date01/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown